Publication List of Peter Scott (May 2010)

1. Homotopy links, Abh. Math. Sem. Hamburg 32 (1968), 186-190.

2. A note on piecewise-linear immersions, Quart. J. Math. Oxford 21 (1970), 257-263.

3. The space of homeomorphisms of a 2-manifold, Topology 9 (1970), 97-109.

4. Braid groups and the group of homeomorphisms of a surface, Proc. Camb. Phil. Soc. 68 (1970), 605-617.

5. A note on the homotopy type of $PL_2$ , Proc. Camb. Phil. Soc.. 69 (1971), 257-258.

6. On sufficiently large 3-manifolds, Quart. J. Math. Oxford 23 (1972), 159-172.

6a. On sufficiently large 3-manifolds - correction, Quart. J. Math. Oxford 24 (1973), 527-529.

7. Finitely generated 3-manifold groups are finitely presented, J. London Math. Soc. 6 (1973), 437-440.

8. Compact submanifolds of 3-manifolds, J. London Math. Soc. 7 (1973), 246-250.

9. A 3-manifold which is not a product, Proc. Camb. Phil. Soc. 74 (1973), 445-448. (with D. B. A. Epstein).

10. An embedding theorem for groups with a free subgroup of finite index, Bull. London Math. Soc. 6 (1974), 304-306.

11. An Introduction to 3-Manifolds, Lecture Note 11, University of Maryland (1974), 40 pp.

12. Periodic automorphisms of free groups, Communications in Algebra 3 (1975), 195-201. (with Joan L. Dyer).

13. Normal subgroups in 3-manifold groups, J. London Math. Soc. 13 (1976), 5-12.

14. Fundamental groups of non-compact 3-manifolds, Proc. London Math. Soc. 34 (1977), 303-326.

15. Ends of pairs of groups, J. Pure Appl. Algebra 11 (1977), 179-198.

16. Subgroups of surface groups are almost geometric, J. London Math. Soc. 17 (1978), 555-565.

16a. Subgroups of surface groups are almost geometric - correction, J. London Math. Soc. 32 (1985), 217-220.

17. Topological methods in group theory, Homological Group Theory, London Math. Soc. Lecture Notes Series 36 (1979), 137- 214. (with C. T. C. Wall).

18. A new proof of the Annulus and Torus Theorems, Amer. J. Math. 102 (1980), 241-277.

19. The classification of compact 3-manifolds, Low Dimensional Topology, London Math. Soc. Lecture Notes Series 48 (ed. Brown and Thickstun), Cambridge Univ. Press (1982), 3-7.

20. Hyperbolic geometry and 3-manifolds (Notes on lectures of W. P. Thurston) in Low Dimensional Topology, London Math. Soc. Lecture Notes Series 48 (ed. Brown and Thickstun), Cambridge Univ. Press (1982), 9-25.

21. Closed geodesics on surfaces, Bull. London Math. Soc. 14 (1982), 385-391. (with M. H. Freedman and J. Hass).

22. There are no fake Seifert fibre spaces with infinite $\pi _1,$ Annals of Math. 117 (1983), 35-70.

23. Least area incompressible surfaces in 3-manifolds, Invent. Math. 71 (1983), 609-642. (with M. H. Freedman and J. Hass).

24. The geometries of 3-manifolds (Survey article invited by the Editor), Bull. London Math. Soc. 15 (1983), 401-487.

24a. Translation of 24 into Russian.

25. Strong annulus and torus theorems and the enclosing property of characteristic submanifolds of 3-manifolds, Quart. J. Math. Oxford (2) 35 (1984), 485-506.

26. Totally peripheral 3-manifolds, Pacific J. Math. 118 (1985), 37-51. (with M. Brin and K. Johannson).

27. Intersections of curves on surfaces, Israel J. Math. 51 (1985), 90-120. (with J. Hass).

28. Homotopy implies isotopy for some Seifert fibre spaces, Topology 24 (1985), 341-351.

29. Finite group actions on 3-manifolds, Invent. Math.86 (1986),287-346. (with W. H. Meeks).

30. Covering spaces of 3-manifolds, Bull. Amer. Math. Soc. 16 (1987), 117-119. (with J. Hass and J. H. Rubinstein).

31. Least area surfaces can have excess triple points, Topology 26 (1987), 345-359. (with R. Gulliver).

32. The existence of least area surfaces in 3-manifolds, Trans. Amer. Math. Soc.310 (1988), 87-113.(with J. Hass).

33. Compactifying coverings of closed 3-manifolds, J. Diff. Geom. 30(1989), 817-832. (with J. Hass and J. H. Rubinstein).

34. Some examples of exotic non-compact 3-manifolds, Oxford Quart. J. Math. Ser(2)40(1989), 481-499. (with T. W. Tucker).

35. Geometric finiteness of certain Kleinian groups, Proc. A.M.S. 109(1990), 765-768. (with G. A. Swarup).

36. Homotopy equivalence and homeomorphism of 3-manifolds, Topology 31(1992), 493-517 (with J. Hass).

37. Least area tori in 3-manifolds, Proc. Amer. Math. Soc.116(1992), 1143-1151 (with G. A. Swarup).

38. Homotopy and isotopy in dimension three, Comment. Math. Helv. 68(1993), 341-364 (with J. Hass).

39. Finding irreducible submanifolds of 3-manifolds, Bull. London Math. Soc. 25(1993), 591-597 (with L. Harris).

40. Curve flows on surfaces and intersections of curves, Proc. Symposia Pure Math. 54(1993), Part 3, 415-421 (with J. Hass).

41. Shortening curves on surfaces, Topology 33(1994), 25-43 (with J. Hass).

42. Non-compact totally peripheral 3-manifolds, Pacific Journal of Math. 167(1995), 119-127 (with L. Harris).

43. The uniqueness of compact cores for 3-manifolds, Pacific Journal of Math. 172(1996), 139-150 (with L. Harris).

44. The symmetry of intersection numbers in group theory, Geometry and Topology 2(1998), 11-29.

45. Simple closed geodesics in hyperbolic 3-manifolds (with C. Adams and J. Hass), Bull. London Math. Soc. 31(1999), 81-86.

46. Configurations of curves and geodesics on surfaces (with J. Hass), Proceedings of the Kirbyfest, Geometry and Topology Monographs, volume 2 (1999), 201-213.

47. Splittings of groups and intersection numbers (with G. A. Swarup), Geometry and Topology 4(2000), 179-218.

48. A geometric characteristic splitting in all dimensions (with B. Leeb), Comm. Math. Helv. 75 (2000), 201-215.

49. An Algebraic Annulus Theorem (with G. A. Swarup), Pacific Journal of Math. 196 (2000), 461-506.

50. Canonical splittings of groups and 3-manifolds (with G. A. Swarup), Trans. Amer. Math. Soc. 353 (2001), 4973-5001.

51a. Regular Neighbourhoods and canonical decompositions for groups (with G. A. Swarup), Electron. Res. Announc. Amer. Math. Soc. 8 (2002), 20-28.

51. Regular Neighbourhoods and canonical decompositions for groups (with G. A. Swarup), Asterisque 289 (2003).

52. Minimal cubings (with G. A. Niblo, M. Sageev, G. A. Swarup), Internat. J. Algebra Comput. 15 (2005), no. 2, 343-366.

53. Splittings and C--complexes (with M. Mj and G.A. Swarup), Algebraic & Geometric Topology 9 (2009), 1971-1986.